Hausdorff dimension of limsup random fractals

Liang Zhang (University of Utah)


In this paper we find a critical condition for nonempty intersection of a limsup random fractal and an independent fractal percolation set defined on the boundary of a spherically symmetric tree. We then use a codimension argument to derive a formula for the Hausdorff dimension of limsup random fractals.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-26

Publication Date: March 19, 2013

DOI: 10.1214/EJP.v18-2273


  • Dembo, Amir; Peres, Yuval; Rosen, Jay; Zeitouni, Ofer. Thick points for spatial Brownian motion: multifractal analysis of occupation measure. Ann. Probab. 28 (2000), no. 1, 1--35. MR1755996
  • Falconer, K. J. Random fractals. Math. Proc. Cambridge Philos. Soc. 100 (1986), no. 3, 559--582. MR0857731
  • Falconer, Kenneth. Fractal geometry. Mathematical foundations and applications. John Wiley & Sons, Ltd., Chichester, 1990. xxii+288 pp. ISBN: 0-471-92287-0 MR1102677
  • Haase, H. Packing measures on ultrametric spaces. Studia Math. 91 (1988), no. 3, 189--203. MR0985721
  • Howroyd, J. D. On dimension and on the existence of sets of finite positive Hausdorff measure. Proc. London Math. Soc. (3) 70 (1995), no. 3, 581--604. MR1317515
  • Joyce, H.; Preiss, D. On the existence of subsets of finite positive packing measure. Mathematika 42 (1995), no. 1, 15--24. MR1346667
  • Khoshnevisan Davar, Lecture notes on multiparameter processes, 2002.
  • Khoshnevisan, Davar. Slices of a Brownian sheet: new results and open problems. Seminar on Stochastic Analysis, Random Fields and Applications V, 135--174, Progr. Probab., 59, Birkhäuser, Basel, 2008. MR2401955
  • Khoshnevisan, Davar; Peres, Yuval; Xiao, Yimin. Limsup random fractals. Electron. J. Probab. 5 (2000), no. 5, 24 pp. MR1743726
  • Li Bing; Shieh Narn-Rueih; Xiao Yimin, Packing dimensions of the random covering sets. Applications of Fractals and Dynamical Systems in Science and Economics, To appear.
  • Lyons, Russell. Random walks and percolation on trees. Ann. Probab. 18 (1990), no. 3, 931--958. MR1062053
  • Lyons, Russell. Random walks, capacity and percolation on trees. Ann. Probab. 20 (1992), no. 4, 2043--2088. MR1188053
  • Lyons Russell; Peres Yuval, Probability on trees and networks. Cambridge University Press, 2012.
  • Mattila, Pertti. Geometry of sets and measures in Euclidean spaces. Fractals and rectifiability. Cambridge Studies in Advanced Mathematics, 44. Cambridge University Press, Cambridge, 1995. xii+343 pp. ISBN: 0-521-46576-1; 0-521-65595-1 MR1333890
  • Mauldin, R. Daniel; Williams, S. C. Random recursive constructions: asymptotic geometric and topological properties. Trans. Amer. Math. Soc. 295 (1986), no. 1, 325--346. MR0831202
  • Orey, Steven; Taylor, S. James. How often on a Brownian path does the law of iterated logarithm fail? Proc. London Math. Soc. (3) 28 (1974), 174--192. MR0359031
  • Peres, Yuval. Intersection-equivalence of Brownian paths and certain branching processes. Comm. Math. Phys. 177 (1996), no. 2, 417--434. MR1384142
  • Tricot, Claude, Jr. Two definitions of fractional dimension. Math. Proc. Cambridge Philos. Soc. 91 (1982), no. 1, 57--74. MR0633256

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.